Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

August 19, 2013Bleckley County, Pulaski County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 19, 2013, 4:49 PM EDT for Bleckley County, Pulaski County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2013, 4:49 PM EDT (20:49 UTC)
Expired
Aug 19, 2013, 5:30 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA

Counties Bleckley County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 43 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WWUS82 KFFC 192049
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT MON AUG 19 2013

GAZ096-107-192130-
449 PM EDT MON AUG 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PULASKI AND
BLECKLEY COUNTIES UNTIL 530 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY RAIN FROM THUNDERSTORMS FROM GOLDSBORO TO WALLACE...MOVING 
SLOWLY NORTHWEST AT 5 MPH.  RADAR IS INDICATED THAT 2 TO 3 INCHES IN 
THE LAST HOUR.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PULASKI AND BLECKLEY COUNTIES...INCLUDING AREAS AROUND FINLEYSON...
GOLDSBORO...REBIE...BAILEYS PARK...COCHRAN...WALLACE...MOBLEY
CROSSING...HARTFORD...HAWKINSVILLE...OCMULGEE PUBLIC FISHING AREA...
PULASKI STATE PRISON...MOCK SPRINGS...BROWNDALE...PAULK AND MAGNOLIA.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3218 8361 3231 8360 3239 8353 3241 8348
      3246 8349 3258 8323 3246 8316 3234 8330
      3232 8328 3225 8337 3222 8334 3213 8340
      3212 8344 3212 8356
TIME...MOT...LOC 2048Z 144DEG 4KT 3248 8327 3233 8338
          3217 8349

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:22 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 19, 3:22 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
322 PM EDT MON AUG 19 2013

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
WARM...MOIST AIRMASS REMAINS IN PLACE ACROSS THE STATE...WITH A WET
SHORT TERM PERIOD EXPECTED. WARM FRONT REMAINING ACROSS THE STATE
TODAY WILL MOVE NORTHWARD SOMEWHAT THROUGH TUESDAY AS AN ACTIVE
UPPER TROUGH REMAINS TO THE WEST TODAY. PRECIP ACTIVITY THROUGH THE
EVENING WILL BE FOCUSED ALONG THE FRONTAL BOUNDARY...AND HAVE KEPT
POPS HIGHER /GOOD CHANCE TO LIKELY/ ACROSS THE SOUTHERN PORTIONS OF
THE CWA. EXPECT MORE ISOLATED CONVECTION NORTH OF THE BOUNDARY...AND
HAVE KEPT CHANCE POPS SLIGHTLY LOWER. AMPLE CLOUD COVER THIS MORNING
HAS SINCE SCATTERED OUT...ALLOWING INSTABILITY TO RISE ACROSS MUCH
OF THE AREA. THUNDERSTORM ACTIVITY THROUGH THE SHORT TERM WILL BE
TIED CLOSELY TO LEVEL OF DIURNAL HEATING ALLOWED DUE TO CLOUD COVER.
WITH DEW POINTS INTO THE 70S ACROSS MUCH OF THE AREA...AND PW VALUES
NEAR 2.0 INCHES OR HIGHER...EXPECT PERIODS OF HEAVY RAIN IN THE
CONVECTION.

AFTER A SLIGHT DECREASE IN POPS OVERNIGHT...CONTINUE WITH GOOD
CHANCE TO LIKELY POPS ACROSS THE AREA TUESDAY AS OVERALL DIRTY
PATTERN PERSISTS. DEEP TROPICAL MOISTURE PLUME WILL REMAIN ACROSS
THE STATE...AND SCATTERED TO NUMEROUS CONVECTION IS EXPECTED AGAIN
LATE MORNING THROUGH THE EVENING HOURS. EXPECT CONVECTION TO FOCUS
ALONG THE AMPLE OUTFLOW BOUNDARIES AND THE WARM FRONT...PERSISTING
ACROSS THE STATE FROM TODAY.

FLASH FLOOD WATCH DOES GO THROUGH 8 PM TONIGHT. AT THIS TIME...SHORT
TERM PRECIPITATION TOTALS /OVERNIGHT AND THROUGH TUESDAY/ ARE
EXPECTED TO BE WIDESPREAD UP TO 1.0 INCHES ACROSS THE FAR
SOUTHEASTERN CWA. WITH FLASH FLOOD GUIDANCE VALUES IN THAT AREA IN
THE 2-2.5 INCHES IN 1 HOUR RANGE...WILL HOLD OFF ISSUING OR
EXTENDING THE FLASH FLOOD WATCH AT THIS TIME. THAT BEING
SAID...FLASH FLOOD POTENTIAL IS TIED TO PRECIPITATION TOTALS
OBSERVED TODAY...AND WILL ALLOW EVENING AND OVERNIGHT SHIFT TO
DETERMINE WHETHER A NEW WATCH IS NECESSARY. LOCALLY HIGHER AMOUNTS
CAN BE EXPECTED...ESPECIALLY WITH TRAINING STORMS.

31

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
BUMPED POPS UP SOME INTO THURSDAY WITH ALL THE MOISTURE AND
INCREASED AFTERNOON INSTABILITY. OTHERWISE NO MAJOR CHANGES.
BDL

PREVIOUS DISCUSSION...
THE WET PATTERN CONTINUES INTO THE EXTENDED. THE SLOW MOVING FRONTAL
BOUNDARY IS NOW OVER CENTRAL GA AND SHOULD CONTINUE MOVING SLOWLY
NORTHWARD THROUGH TUE/WED. THIS FRONT WILL WEAKEN SOME BUT IT WILL
STILL ACT AS A GUIDE FOR GULF MOISTURE TO MOVE NORTHWARD ACROSS THE
REGION THROUGH THE END OF THE WEEK. THE WEDGE LOOKS TO FINALLY BREAK
DOWN WHICH WILL ALLOW FOR A MORE DIURNALLY DRIVEN CONVECTIVE WEATHER
PATTERN BEGINNING TUE AND CONTINUING THROUGH DAY 7. BEST TIMING FOR
THE HEAVIEST RAIN STILL APPEARS TO BE IN THE SHORT TERM BUT DEEP
TROPICAL MOISTURE REMAINS OVER THE REGION THROUGH WED/THU WITH
PRECIPITABLE WATERS IN THE 1.5 TO 2.0 INCH RANGE THROUGH THU.
PRECIPITABLE WATERS GET BELOW 1.3 INCHES BY FRIDAY MORNING AS THE
DEEPER MOISTURE MOVES NORTH AND EAST OF THE STATE. TEMPS WILL BEGIN
TO REBOUND TUE AND BE BACK TO NEAR SEASONAL NORMS BY THU/FRI.

01

&&

.AVIATION...
18Z UPDATE...
ISOLATED SHOWERS AND PERIODS OF DRIZZLE CONTINUE ACROSS MUCH OF
THE AREA THIS AFTERNOON...WITH A MORE ORGANIZED AREA OF CONVECTION
SOUTH AND EAST OF MACON. EXPECT MAJORITY OF THUNDERSTORMS TO
REMAIN OUTSIDE OF ATL METRO AREA. MVFR-VFR CIGS THIS AFTERNOON
WILL DEGRADE TO LIFR-IFR BY 08-09Z. SLOW IMPROVEMENT EXPECTED
THROUGH THE MORNING. EAST WINDS EXPECTED THROUGH THE PERIOD AT
5-7KT DURING THE DAY...AND 6KT OR LESS OVERNIGHT.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TS CHANCES THIS AFTERNOON/EVENING.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  83  69  83 /  40  60  60  70
ATLANTA         70  83  70  83 /  40  60  60  70
BLAIRSVILLE     65  80  67  80 /  40  60  60  70
CARTERSVILLE    69  84  70  84 /  50  60  60  70
COLUMBUS        72  86  72  86 /  40  60  60  60
GAINESVILLE     69  82  69  82 /  50  60  60  70
MACON           71  86  70  86 /  50  60  60  50
ROME            69  85  70  85 /  50  50  50  70
PEACHTREE CITY  69  83  70  83 /  40  60  60  70
VIDALIA         72  89  72  89 /  50  60  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALKER...WALTON...
WARREN...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&

SHORT TERM...31
LONG TERM....BDL
AVIATION...31
Hazardous weather outlook, Aug 19, 5:29 AM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 AM EDT MON AUG 19 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-200930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
529 AM EDT MON AUG 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WEATHER HAZARDS EXPECTED...
LOCALLY HEAVY RAIN IS EXPECTED WHICH MAY CAUSE SOME FLASH FLOODING.
ISOLATED TO SCATTERED THUNDERSTORMS COULD PRODUCE OCCASIONAL
LIGHTNING AND WIND GUSTS TO 40 MPH ACROSS PORTIONS OF NORTH AND
CENTRAL GEORGIA. ISOLATED STRONG STORMS CAN BE EXPECTED ALONG AND
SOUTH OF A CARROLLTON TO MACON LINE BUT NOT EXPECTING ANY SEVERE
STORMS THROUGH TONIGHT.

DISCUSSION...
A WEDGE OF HIGH PRESSURE IS WEAKENING ACROSS NORTH GEORGIA THIS
MORNING WITH A WARM FRONT MOVING NORTH ACROSS CENTRAL GEORGIA.
THIS FRONT IS EXPECTED TO CONTINUE MOVING NORTH THROUGH TONIGHT.
TROPICAL MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE ISOLATED
TO SCATTERED THUNDERSTORMS OVER NORTH AND CENTRAL GEORGIA. THE
MAIN CONCERN REMAINS FLOODING ACROSS MOST OF THE AREA...SEE THE
FLASH FLOOD WATCH /FFAFFC/ FOR MORE DETAILS...HOWEVER MODERATE
INSTABILITY AND SHEAR ACROSS PORTIONS OF WEST AND CENTRAL GEORGIA
WILL PROVIDE A CHANCE FOR ISOLATED STRONG STORMS THIS AFTERNOON
AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

WEATHER HAZARDS EXPECTED...
HEAVY RAIN WITH LOCALIZED FLOODING AND RIVER FLOODING IS POSSIBLE.
OCCASIONAL LIGHTNING AND GUSTY WINDS WITH THE STRONGER STORMS ARE
POSSIBLE MAINLY ACROSS CENTRAL GEORGIA CLOSE TO THE NEARLY
STATIONARY FRONTAL BOUNDARY DURING THE AFTERNOON PERIODS THROUGH
THE END OF THE WEEK.

DISCUSSION...
A STATIONARY FRONT AND DEVELOPING UPPER LEVEL TROUGH WILL BECOME
THE FOCUS FOR A WET PERIOD AS DEEP TROPICAL MOISTURE MOVES OVER
THE AREA THROUGH THE END OF THE WEEK. CONDITIONS WILL CONTINUE TO
BE MONITORED CLOSELY FOR POTENTIAL FLOODING THROUGH THURSDAY. A
MORE DIURNALLY DRIVEN THUNDERSTORM PATTERN MAY RETURN BY THE END
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Aug 19, 3:30 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT MON AUG 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     TORNADO          2 WNW EPHESUS           33.41N 85.28W
08/18/2013  F1               HEARD              GA   NWS STORM SURVEY

            NATIONAL WEATHER SERVICE SURVEY TEAM DETERMINED THAT AN
            EF0 TORNADO TOUCHED DOWN JUST INSIDE THE GA-AL LINE IN
            HEARD COUNTY. A MOBILE HOME SUSTAINED ROOF DAMAGE AS THE
            TORNADO TRACKED NORTHEASTWARD...PARALLELING UPPER
            CALDWELL ROAD AS IT STRENGTHENED TO AN EF1. THE TORNADO
            LEFT A PATH AROUND 0.4 MILES IN LENGTH...WEAKENING BACK
            TO AN EF0 BEFORE IT LIFTED. NUMEROUS TREES WERE SNAPPED
            IN ITS PATH.

&&

TDP
Special weather statement, Aug 19, 3:41 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT MON AUG 19 2013

GAZ074>076-192030-
341 PM EDT MON AUG 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WASHINGTON...
GLASCOCK AND JEFFERSON COUNTIES UNTIL 430 PM EDT...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM STELLAVILLE TO SANDERSVILLE...MOVING
NORTHWEST AT 5 MPH.  DOPPLER RADAR HAS INDICATED THAT ANYWHERE FROM
1 TO 2 INCHES HAS FALLEN IN THE LAST HOUR.  AN ADDITIONAL INCH COULD
FALL WITH THESE STORMS.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WASHINGTON...GLASCOCK AND JEFFERSON COUNTIES...INCLUDING AREAS AROUND
GRANGE...STAPLETONS CROSSROADS...DOWNS...TENNILLE...RIDDLEVILLE...
DAVISBORO...SANDERSVILLE...MATTHEWS...STELLAVILLE...STELLAVILLE...
EDGEHILL...WRENS...STAPLETON...AVERA AND HAMBURG STATE PARK.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3315 8226 3305 8229 3282 8286 3300 8302
      3321 8281 3333 8256 3327 8243 3332 8239
      3332 8234 3323 8223
TIME...MOT...LOC 1941Z 126DEG 6KT 3316 8230 3310 8262
          3297 8282
Special weather statement, Aug 19, 4:04 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EDT MON AUG 19 2013

GAZ097-109>111-192045-
404 PM EDT MON AUG 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WHEELER...TELFAIR...LAURENS AND DODGE COUNTIES UNTIL 445 PM EDT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ACHORD...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WHEELER...TELFAIR...LAURENS AND DODGE COUNTIES THROUGH 445 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JAY BIRD SPRINGS...
CHAUNCEY...ACHORD...HELENA...MCRAE...LITTLE OCMULGEE STATE PARK...
ALAMO AND CEDAR GROVE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3228 8290 3212 8273 3202 8302 3211 8308
TIME...MOT...LOC 2004Z 233DEG 12KT 3210 8298
Special weather statement, Aug 19, 4:35 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT MON AUG 19 2013

GAZ074-076-192115-
435 PM EDT MON AUG 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WASHINGTON AND
JEFFERSON COUNTIES UNTIL 515 PM EDT...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM STELLAVILLE TO SANDERSVILLE...MOVING EAST
AT 5 MPH.  RADAR HAS INDICATED UP TO 3 INCHES HAS FALLEN OVER THE
AREA. ROADS AND LOW WATER CROSSINGS HAVE FLOODED AND HAVE BECOME
DANGEROUS.  BE SMART...TURN AROUND DONT DROWN!

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WASHINGTON AND JEFFERSON COUNTIES...INCLUDING AREAS AROUND GRANGE...
STAPLETONS CROSSROADS...WARTHEN...TENNILLE...DAVISBORO...
SANDERSVILLE...STELLAVILLE...MATTHEWS...WRENS AND DOWNS.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3309 8228 3302 8251 3283 8281 3297 8297
      3315 8279 3317 8273 3313 8268 3312 8258
      3316 8257 3317 8259 3331 8239 3322 8223
TIME...MOT...LOC 2034Z 275DEG 2KT 3319 8231 3313 8269
          3301 8280
Special weather statement, Aug 19, 4:41 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT MON AUG 19 2013

GAZ110>112-192130-
441 PM EDT MON AUG 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHEELER...TELFAIR
AND MONTGOMERY COUNTIES UNTIL 530 PM EDT...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SCOTLAND...MOVING NORTHEAST AT 5 MPH. RADAR
HAS INDICATED ANYWHERE FROM 1 TO 2.5 INCHES OF RAIN HAS FALLEN OVER
THE AREA IN THE LAST HOUR.  ANOTHER HALF INCH IS POSSIBLE.  WINDS UP
TO 45 MPH ARE ALSO POSSIBLE ACROSS THE AREA.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHEELER...TELFAIR AND MONTGOMERY COUNTIES...INCLUDING AREAS AROUND
LITTLE OCMULGEE STATE PARK...SCOTLAND...HELENA...MCRAE...TOWNS...
SPRING HILL...ALAMO AND JORDAN. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.

&&

LAT...LON 3193 8286 3207 8301 3212 8294 3214 8295
      3215 8293 3214 8293 3220 8286 3227 8276
      3211 8262 3208 8262 3205 8260 3203 8261
TIME...MOT...LOC 2040Z 235DEG 6KT 3205 8280
Special weather statement, Aug 19, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT MON AUG 19 2013

GAZ096-107-192130-
449 PM EDT MON AUG 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PULASKI AND
BLECKLEY COUNTIES UNTIL 530 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM THUNDERSTORMS FROM GOLDSBORO TO WALLACE...MOVING
SLOWLY NORTHWEST AT 5 MPH.  RADAR IS INDICATED THAT 2 TO 3 INCHES IN
THE LAST HOUR.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PULASKI AND BLECKLEY COUNTIES...INCLUDING AREAS AROUND FINLEYSON...
GOLDSBORO...REBIE...BAILEYS PARK...COCHRAN...WALLACE...MOBLEY
CROSSING...HARTFORD...HAWKINSVILLE...OCMULGEE PUBLIC FISHING AREA...
PULASKI STATE PRISON...MOCK SPRINGS...BROWNDALE...PAULK AND MAGNOLIA.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3218 8361 3231 8360 3239 8353 3241 8348
      3246 8349 3258 8323 3246 8316 3234 8330
      3232 8328 3225 8337 3222 8334 3213 8340
      3212 8344 3212 8356
TIME...MOT...LOC 2048Z 144DEG 4KT 3248 8327 3233 8338
          3217 8349

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:02 PM EDTSpecial Weather StatementFFCGreene28 min
Aug 18, 8:08 PM EDTSpecial Weather StatementFFCDooly, Macon, Sumter52 min
Aug 18, 8:29 PM EDTSpecial Weather StatementFFCCarroll31 min
Aug 18, 8:47 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe, Taliaferro, Warren, Wilkes58 min
Aug 18, 8:57 PM EDTSpecial Weather StatementFFCMontgomery, Toombs, Treutlen63 min
Aug 18, 9:27 PM EDTAreal Flood WarningFFCGlascock, Jefferson6 hr
Aug 18, 9:35 PM EDTSpecial Weather StatementFFCMarion, Schley, Sumter, Webster55 min
Aug 18, 9:48 PM EDTSpecial Weather StatementFFCButts, Jasper, Morgan, Putnam57 min
Aug 18, 10:06 PM EDTSpecial Weather StatementFFCCrawford, Taylor54 min
Aug 18, 10:19 PM EDTFlash Flood WarningFFCToombs6 hr
Aug 18, 10:36 PM EDTSpecial Weather StatementFFCClarke, Greene, Jasper, Madison, Morgan, Newton and 7 more54 min
Aug 18, 10:41 PM EDTSpecial Weather StatementFFCDodge, Telfair, Wheeler64 min
Aug 18, 11:33 PM EDTSpecial Weather StatementFFCClarke, Greene, Morgan, Oconee, Oglethorpe, Putnam and 2 more57 min
Aug 18, 11:46 PM EDTFlash Flood WarningFFCJasper, Putnam6 hr
Aug 19, 12:00 AM EDTSpecial Weather StatementFFCCoweta, DeKalb, Douglas, Fulton45 min
Aug 19, 12:46 AM EDTSpecial Weather StatementFFCCherokee, Cobb, Dawson, Forsyth, Fulton, Hall and 1 more59 min
Aug 19, 12:57 AM EDTSpecial Weather StatementFFCClarke, Madison, Oconee, Oglethorpe63 min
Aug 19, 3:40 AM EDTRiver Flood WarningFFCForsyth, Fulton42 hr
Aug 19, 4:38 AM EDTRiver Flood WarningFFCForsyth16 hr
Aug 19, 5:50 AM EDTRiver Flood WarningFFCForsyth54 min
Aug 19, 3:00 PM EDTSpecial Weather StatementFFCLaurens60 min
Aug 19, 3:24 PM EDTSpecial Weather StatementFFCEmanuel36 min
Aug 19, 3:41 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Washington49 min
Aug 19, 4:04 PM EDTSpecial Weather StatementFFCWheeler41 min
Aug 19, 4:35 PM EDTSpecial Weather StatementFFCJefferson, Washington40 min
Aug 19, 4:41 PM EDTSpecial Weather StatementFFCWheeler49 min
Aug 19, 5:02 PM EDTFlash Flood WarningFFCTelfair6 hr
Aug 19, 5:28 PM EDTFlash Flood WarningFFCBleckley6 hr
Aug 19, 5:35 PM EDTSpecial Weather StatementFFCTwiggs40 min
Aug 19, 6:18 PM EDTSpecial Weather StatementFFCTwiggs42 min
Aug 19, 6:23 PM EDTSpecial Weather StatementFFCToombs37 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.